advertisement
Question
Posted by: melanie | 2011/01/25

Augmentin SR/ Seizures

My son aged 16, has had 2 seizures both after having very bad flu &  being prescribed Augmentin SR, the seizures occured +-2 days after completing the course. The seizures were 18 months apart. He has had MRI &  EEG''s &  nothing conclusively shows epilepsy but he has now been diagnosed as epileptic as he has had a second seizure &  has been prescribed medication ( Tegretol 200mg - 1/2 morning &  night - to increase to 1 1/2 tablets twice a day ) He has no appetite, his eyes are very sore, he has double vision &  is very groggy - the neurologist says to persevere with the medication. My concern is that one of the rare side effects of Aumentin SR is convulsions &  seizures &  it seems too co-incidental not to be the cause - I feel my son is now being medicated for something he may not even have - please can you advise

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImagePharmacist

Hi M

As you've mentioned, Augmentin (and related drugs), may cause seizures - although very rarely. As your doctor obviously believe that there is enough reason to suspect epilepsy, it is difficult for me to make any comment. Your only option would be to see another neurologist for his/her opinion.

All the best!

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

3
Our users say:
Posted by: ts | 2014/12/21

My son 8 olds had 3,seizures -2 days after traitement with augmentin, i m sure That augmentin causes

Reply to ts
Posted by: melanie | 2011/01/26

Tks for the reply - we saw another neurologist yesterday &  after discussing all the medication he was on for his flu, has said that it probably was the combination of the meds ie augmentin, corenza c, flusin &  cough mixture (all have seizures as a side effect) that probably caused the seizure. She will monitor him for the next 6 months &  advised us to make sure he has none of the above meds or any others that could cause a seizure. So hopefully it is not epilepsy.

Reply to melanie
Posted by: pharmacist | 2011/01/26

Hi M

As you've mentioned, Augmentin (and related drugs), may cause seizures - although very rarely. As your doctor obviously believe that there is enough reason to suspect epilepsy, it is difficult for me to make any comment. Your only option would be to see another neurologist for his/her opinion.

All the best!

Reply to pharmacist

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement